Jump to content
  • Sign Up
0
RideAllWays

Pill Stuck In My Throat..owww

Rate this topic

Recommended Posts

I keep a glass of water by my bed to take my pills and it was almost empty last night and I was almost asleep so I didn't go get more.. I felt like my pill had gotten stuck but figured it would dissolve on its own, but then I woke up at 430 with quite a bit of pain in my throat and it's just getting worse. I've tried drinking carbonated and hot beverages, eating apple sauce (apparently this helps it go down) but nothing is working. It's really starting to hurt more and more!

Any ideas?

Share this post


Link to post
Share on other sites

The pill is has most likely dissolved by now, but it could have caused some irritation causing the sensation. Sometimes the esophagus can go into a spasm that feels like sharp pains (not fun). I had problems with pills getting stuck at the very bottom. Since controlling my reflux and treating my stomach ulcer (I had distal esophagatis on last EGD), this sensation has almost gone away. I think it was caused by the inflamation I had there. If you don't get better or this keeps happening, I would call your doctor. I hope you feel better soon.

Share this post


Link to post
Share on other sites

Roda is right. You can gargle with a little mylanta or pepto bismol to soothe it a bit.

Share this post


Link to post
Share on other sites

I have had this problem for years and it occurs most often when I have eaten a food with something I'm allergic to or intolerant of or I have been been exposed to some chemical. Sometimes it seems to be something which has coated the pill/capsule - a contaminant of some sort. Sometimes I can get them to move on down by sitting up straight and drinking something, fruit juice works better than water. If that doesn't do the trick I eat something solid as food carries it down. I also press downward just below the sternum which may straighten out the esophagus and relax any cramps or spasms. Posture seems to be important so I try to remember to sit up straight when eating and not lying down until I'm sure that pills or capsules are out of my esophagus. I often empty out capsules and mix with a small amount of food or fruit and cut up or mash large pills.

Hope this helps.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×